Alert archive / Minnesota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 110, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Aug 1, 2000, 2:30 PM CDT for Olmsted County, Wabasha County, Minnesota. It was in force for 60 min. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 1, 2000, 2:30 PM CDT (19:30 UTC)
- Expired
- Aug 1, 2000, 3:30 PM CDT
- In force
- 60 min
- Issued by
- NWS La Crosse, WI
- Area
- Whole counties
Counties Olmsted County, MN, Wabasha County, MN
The radar
The La Crosse radar (KARX), 97 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 2:40 PM CDT | Hail 0.75 | Mazeppa, MN | |
| Aug 1, 3:05 PM CDT | Hail 1 | Potsdam, MN | |
| Aug 1, 3:05 PM CDT | Hail 1 | Elgin, MN | |
| Aug 1, 3:25 PM CDT | Hail 0.75 | Oronoco, MN | |
| Aug 1, 3:32 PM CDT | Hail 1 | Oronoco, MN | |
| Aug 1, 3:35 PM CDT | Hail 1.5 | Oronoco, MN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 1, 2:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 7.5 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -274 J/kg
- Mixed-layer LCL
- 2447 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KARX 011930 SVRLSE MNC109-157-012030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 230 PM CDT TUE AUG 1 2000 THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WABASHA COUNTY IN SOUTHEAST MINNESOTA OLMSTED COUNTY IN SOUTHEAST MINNESOTA * UNTIL 330 PM CDT * AT 230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER MAZEPPA...OR ABOUT 20 MILES NORTH OF ROCHESTER...MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM IS EXPECTED TO BE... NEAR ORONOCO AT 240 PM CDT NEAR ROCHESTER AT 310 PM CDT SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND GUSTS IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. RIECK LAT...LON 4438 9245 4425 9271 4398 925k1 4416 9210
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 3:41 AM CDT, 10 hours 49 minutes earlier.
Area forecast discussion, Aug 1, 3:41 AM CDT, 10 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 341 AM CDT TUE AUG 1 2000 FORECAST CONCERNS THIS PACKAGE...SHRA/TSRA CHANCES TODAY/TONIGHT... THEN CLOUDS AND TEMPS. SURFACE ANALYSIS AT 07Z SHOWED AN AREA OF WEAKENING CONVECTION IN CENTRAL TO NORTHEAST WI...IN AN AREA OF WEAKENING 850MB MOISTURE TRANSPORT/CONVERGENCE. ANOTHER GENERALLY INCREASING AREA OF SHRA/TSRA WAS LOCATED FROM AROUND KDLH TO KMSP TO KFRM. THIS AREA WAS LOCATED IN AN AREA OF FAVORABLE DYNAMICS AHEAD OF A SHORTWAVE AND COLD FRONT PUSHING INTO WESTERN MN...AND FAVORABLE LOW LEVEL Q-G CONVERGENCE... MOISTURE AND WARM ADVECTION. MORE CONVECTION DEVELOPING RAPIDLY IN NORTHWEST AND WEST CENTRAL WI AHEAD OF THIS BAND. LAPS SOUNDINGS IN THIS AREA INDICATING CAPES OF 3000-3500 J/KG WHEN LIFTING THE 850- 800MB LAYER. 00Z MODELS SIMILAR AND LOOK TO HAVE REASONABLE GRASP ON REALITY AT 06Z. 00Z MODELS COMPARED TO THEIR 12Z RUNS A BIT STRONGER WITH THE WESTERN MN WAVE TODAY AND A BIT SLOWER WITH THE WAVE DROPPING THROUGH SASKAT AND MANITOBA TODAY INTO NORTHEAST MN TONIGHT. MAIN IMPACT WILL BE TO SLOW THE COLD FRONT/TROUGH PASSAGE ACROSS THE FORECAST AREA BY ABOUT 6 HRS. FAVORED ETA/AVN SOLUTIONS FOR TIMING/DETAILS. FAVORABLE LOW LEVEL FORCING...MOISTURE TRANSPORT...WARM ADVECTION/ ISENTROPIC LIFT...Q-G CONVERGENCE MOVES ACROSS THE AREA TODAY AHEAD OF THE FRONT/TROUGH...AND EXITS TO THE EAST AND SOUTH THIS EVENING. SPC DAY 1 SLIGHT RISK LOOKS REASONABLE WITH DECENT CAPES/ INSTABILITY ACROSS THE AREA TODAY/THIS EVENING...BUT WIND SHEAR MARGINAL. GENERALLY UPPED POPS ACROSS THE FORECAST AREA TODAY WITH PRECIP ON OUR DOORSTEP EARLY THIS MORNING. CONTINUED SHRA/TSRA CHANCES LONGER INTO THIS EVENING/TONIGHT WITH THE SLOWER PASSAGE OF THE FRONT. WED LOOKS TO BE A PLEASANT DAY WITH LOWER HUMIDITIES BEHIND THE FRONT AND THE CANADIAN HIGH BUILDING IN. NUMERICAL TEMP GUIDANCE QUITE SIMILAR FROM THE1 SECOND PERIOD ON...AND LOOKS REASONABLE. FAVORED COOLER AVN-FAN NUMBERS FOR HIGHS TODAY WITH MORE CLOUDS AND SHRA/TSRA AROUND MUCH OF THE DAY...ESPECIALLY THE NORTH HALF OF THE FORECAST AREA. .LSE...NONE. RRS
In the hours before
Special weather statement, Aug 1, 12:07 PM CDT, 2 hours 23 minutes before
IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-020200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1207 PM CDT TUE AUG 1 2000 ...SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON AND EVENING... THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SECTIONS OF SOUTHWEST INTO CENTRAL WISCONSIN THIS AFTERNOON AND EVENING. A LOW PRESSURE SYSTEM WAS LOCATED NEAR MANKATO MINNESOTA LATE THIS MORNING...WITH A COLD FRONT EXTENDING SOUTHWEST THROUGH EXTREME NORTHWEST IOWA AND INTO NEBRASKA. WARM...MOIST...AND UNSTABLE AIR AHEAD OF THIS FRONT WILL SET THE STAGE FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING...AS THE FRONT ADVANCES EASTWARD. SOME OF THESE THUNDERSTORMS MAY BE SEVERE...WITH THE MAIN SEVERE WEATHER THREATS BEING LARGE HAIL AND STRONG WINDS. SPOTTER ACTIVATION MAY BE NECESSARY LATER THIS AFTERNOON. STAY TUNED FOR LATER STATEMENTS. CONSIDINE
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 3:25 PM CDT | Severe Thunderstorm Warning | ARX | Olmsted, Wabasha | 65 min |
| Aug 1, 3:37 PM CDT | Severe Thunderstorm Warning | ARX | Fillmore, Houston | 53 min |
| Aug 1, 4:30 PM CDT | Severe Thunderstorm Warning | ARX | Fillmore, Houston | 60 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.